MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an unspecified procedure, the subject device was used.In the procedure, the needle broke off inside the patient.The fragment was retrieved.The intended procedure was completed with another device.There was no patient injury reported.This is the report regarding the falling of the needle.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The broken tip of the needle was returned to olympus medical systems corp.(omsc) for evaluation.The broken piece was slightly bent near the broken portion.The broken piece indicated that the needle tube broken off at about 16 mm from its distal end.The broken section of the needle tube was examined and its shape seemed that the cause of the breakage was bending load not brittleness.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, omsc presumes that the event occurred due to the following occurrence mechanism.The needle tube buckled significantly due to force to bend it, which was possibly generated by movements of the patient during the procedure.The buckled needle tube then received force to straighten it.The bending and straightening reduced the strength of the needle tube and the needle tube broke off.The above device handling has been warned in the instruction manual as follows; when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.Do not push the needle slider suddenly.Doing so may cause sudden needle protrusion, resulting in perforation, bleeding, mucous membrane damage.It can also damage the instrument.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8746926
Report Number8010047-2019-02380
Device Sequence Number1668806
Product Code FCG
UDI-Device Identifier04953170389894
UDI-Public04953170389894
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number8XV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date06/30/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1